• Cramps : As of late i have had a serious problem with hand and foot cramps , the Dr's tell me it is a side affect of the steroids ,

    Asked by kulaken on Tuesday, September 25, 2012

    Cramps :
    As of late i have had a serious problem with hand and foot cramps , the Dr's tell me it is a side affect of the steroids ,

    but i have been taking the same meds for a yr now , the cramps just started a few weeks ago .. any suggestions.

    6 Answers from the Community

    6 answers
    • Peroll's Avatar

      I too have had cramping in my hands legs and feet. I have not asked my oncologist about it as the cramping has not been too bad and other side effects get my attention better. I have not had cramps befoer when on the same meds but things change over the treatment and some of the prep meds change over time as the get better ones so it may be partly one of them. I the cramps bother you ask about things to relieve them or get your wife/GF/SO to rub them out when they happen.

      about 4 years ago
    • candy's Avatar

      I have the same problem however, my oncologist said it was due to neuropathy which is a side effect to one of the chemo medications that I am on. She told me that depending on the medication, it could or could not be reversable when you are off of it. Once I got off my medication the cramping in my hands went away but I'm still dealing with the cramping in my feet but it's not as intense as it use to be.

      about 4 years ago
    • nancyjac's Avatar

      It may be peripheral neuropathy and it is a fairly common side effect of chemo and typically develops of time after chemo use. Same is probably true with steroids as a delayed or long term side effect.

      about 4 years ago
    • Crash's Avatar

      Try taking a Magnesium supplement.

      about 4 years ago
    • tfg's Avatar

      I often have cramps in my hands and abdomen which started within the past year. I had an allogeneic stem cell transplant 4 years ago and haven't had chemo since then. My oncologist hasn't had any suggestions or explanations.
      My potassium and magnesium levels are normal. I have had numerous other side effects from the transplant and from high doses of prednisone such as cataracts in both eyes, severe dry eye syndrome, osteonecrosis of my shoulder, etc.
      My GP said that quinine tablets might help, but they are only available in Canada! Good luck with your recovery!

      about 4 years ago
    • sbmontgomery's Avatar

      My Dr. gave me a muscle relaxer to take at night and that did seem to help a little and drink plenty of liquids. I still have them sometimes but they are not as bad as they were. The pain in my feet would sometimes wake me up in the middle of the night. I stopped taking chemo a week ago and the cramping in my feet are gone but the cramps in my hands still happen once in a while depending on what I am doing. Keep talking to your dr. Best of luck to you.

      about 4 years ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy

    Read and answer more brain and spinal cord tumors in adults questions.  Also, don't forget to check out our Brain and Spinal Cord Tumors in Adults page.